Power series as Fourier series. (English) Zbl 1510.32001

Summary: An abstract theory of Fourier series in locally convex topological vector spaces is developed. An analog of Fejér’s theorem is proved for these series. The theory is applied to distributional solutions of Cauchy-Riemann equations to recover basic results of complex analysis. Some classical results of function theory are also shown to be consequences of the series expansion.


32A05 Power series, series of functions of several complex variables
32W05 \(\overline\partial\) and \(\overline\partial\)-Neumann operators
Full Text: DOI arXiv Link


[1] N. Bourbaki, Integration, \(I\): Chapters 1-6, Springer, Berlin, 2004.
[2] F. Brackx, R. Delanghe, and F. Sommen, Clifford analysis, Research Notes in Mathematics 76, Pitman, Boston, 1982. · Zbl 0529.30001
[3] D. Chakrabarti, “On an observation of Sibony”, Proc. Amer. Math. Soc. 147:8 (2019), 3451-3454. · Zbl 1429.32036 · doi:10.1090/proc/14476
[4] D. Chakrabarti, L. D. Edholm, and J. D. McNeal, “Duality and approximation of Bergman spaces”, Adv. Math. 341 (2019), 616-656. · Zbl 1420.32003 · doi:10.1016/j.aim.2018.10.041
[5] R. Courant and D. Hilbert, Methods of mathematical physics, \(I\), Interscience Publishers, New York, 1953. · Zbl 0051.28802
[6] A. Dawn, “Laurent series of holomorphic functions smooth up to the boundary”, Complex Anal. Synerg. 7:2 (2021), art. id. 13. · Zbl 1471.32030 · doi:10.1007/s40627-021-00080-1
[7] P. Duren and A. Schuster, Bergman spaces, Mathematical Surveys and Monographs 100, American Mathematical Society, Providence, RI, 2004. · Zbl 1059.30001 · doi:10.1090/surv/100
[8] J. E. Gilbert and M. A. M. Murray, Clifford algebras and Dirac operators in harmonic analysis, Cambridge Studies in Advanced Mathematics 26, Cambridge University Press, 1991. · Zbl 0733.43001 · doi:10.1017/CBO9780511611582
[9] E. Goursat, “Sur la définition générale des fonctions analytiques, d’après Cauchy”, Trans. Amer. Math. Soc. 1:1 (1900), 14-16. · doi:10.2307/1986398
[10] L. Heffter, Begründung der Funktionentheorie auf alten und neuen Wegen, Springer, 1955.
[11] L. Hörmander, The analysis of linear partial differential operators, I: Distribution theory and Fourier analysis, 2nd ed., Springer, 2003. · Zbl 1028.35001 · doi:10.1007/978-3-642-61497-2
[12] M. Jarnicki and P. Pflug, First steps in several complex variables: Reinhardt domains, European Mathematical Society, Zürich, 2008. · Zbl 1148.32001 · doi:10.4171/049
[13] R. A. Johnson, “Representations of compact groups on topological vector spaces: some remarks”, Proc. Amer. Math. Soc. 61:1 (1976), 131-136. · Zbl 0338.22005 · doi:10.2307/2041678
[14] M. I. Kadets and V. M. Kadets, Series in Banach spaces, Operator Theory: Advances and Applications 94, Birkhäuser, Basel, 1997.
[15] A. J. Macintyre and W. J. Wilbur, “A proof of the power series expansion without differentiation theory”, Proc. Amer. Math. Soc. 18 (1967), 419-424. · Zbl 0182.09501 · doi:10.2307/2035470
[16] M. Mitrea and F. Şabac, “Pompeiu’s integral representation formula. History and mathematics”, Rev. Roumaine Math. Pures Appl. 43:1-2 (1998), 211-226. · Zbl 0954.01010
[17] G. Morera, “Un teorema fondamentale nella teorica delle funzioni di una variable complessa”, Ist. Lombardo, Rend., II. Ser. 19 (1886), 304-307.
[18] G. Morera, “Sulla definizione di funzione di una variabile complessa”, Atti della Accademia delle Scienze di Torino 37 (1902), 99-102.
[19] D. Pompéiu, “Sur une classe de fonctions d’une variable complexe”, Rend. Circ. Mat. Palermo 33 (1912), 108-113.
[20] A. Pringsheim, “Ueber den Goursat’schen Beweis des Cauchy’schen Integralsatzes”, Trans. Amer. Math. Soc. 2:4 (1901), 413-421. · doi:10.2307/1986254
[21] R. M. Range, Holomorphic functions and integral representations in several complex variables, Graduate Texts in Mathematics 108, Springer, 1986. · Zbl 0591.32002 · doi:10.1007/978-1-4757-1918-5
[22] R. Remmert, Theory of complex functions, Graduate Texts in Mathematics 122, Springer, 1991. · Zbl 0780.30001 · doi:10.1007/978-1-4612-0939-3
[23] W. Rudin, Functional analysis, 2nd ed., McGraw-Hill, New York, 1991. · Zbl 0867.46001
[24] L. Schwartz, Théorie des distributions, Publications de l’Institut de Mathématique de l’Université de Strasbourg 9-10, Hermann, Paris, 1966. · Zbl 0149.09501
[25] N. Sibony, “Prolongement des fonctions holomorphes bornées et métrique de Carathéodory”, Invent. Math. 29:3 (1975), 205-230. · Zbl 0333.32011 · doi:10.1007/BF01389850
[26] F. Trèves, Topological vector spaces, distributions and kernels, Academic Press, New York, 1967. · Zbl 0171.10402
[27] H. Weyl, “The method of orthogonal projection in potential theory”, Duke Math. J. 7 (1940), 411-444. · Zbl 0026.02001
[28] A. Zygmund, Trigonometric series, \(I\), II, 3rd ed., Cambridge University Press, 2002. · Zbl 1084.42003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.